NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, July 29, 2014
Combo of Adderall and Celexa Lead to Suicide?
Hi,I am a college student being treated for ADD & depression with Adderall XR & Celexa. I also currently have Mono and a secondary (blood) strep infection which I have had several antibiotics for recently. I have been having alot of issues lately with emotion and sleep regulation as well as attention. They say the fatigue may be from mono. But, after I sleep for several days in a row I don`t need sleep for a few days. Actually I find it really hard to sleep at all on those days and find reading for my classes nearly impossible. I can read and have no idea what I read all. I sort of attempted suicide a few times which is why my mother is worried that I might be Bipolar. Many of my symptoms do seem to be also symptoms of Bipolar disorder. My mother has heard that SSRIs should not be given to Bipolars and is worried that maybe they are making things worse instead of better. So she took away all meds other than antibiotics when I was released from the hospital (from suicide attempt). Anyways sorry this is a bit long. My main questions are just whether or SSRIs (Celexa specifically) and Adderall are known to cause (no serious attempts before taking them) or lead to suicidal issues, and what about her taking away the adderall and celexa ...do you think that is good?
This is a question (suicide) that is much too difficult to address in this format. Factors such as:
- illnesses (both psychiatric and non-psychiatric)
- duration of illness
all play some role. Working with someone that is an expert in mood disorders is the appropriate way to manage the patient's illness. In fact, if suicidal ideation exists currently, this should be addressed immediately.
Nicholas A Votolato, RPh BCPP
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
College of Medicine
The Ohio State University